MAUDE Adverse Event Report: CARDINAL HEALTH BALLOON SLG 14 FR X 1.2 CM; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH BALLOON SLG 14 FR X 1.2 CM; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 714120
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported they were having issues with excessive leakage and when they removed the device, they found it to have a very lopsided balloon.They tried to massage the balloon to see if it would go to a normal shape but it does not seem to.The device was inserted on (b)(6) 2021 and removed on (b)(6) 2021.Additional information received on 24-nov-2021 stated that the leakage was at the stoma site (around the skin level device).Leakage was a combination of formula, gastric contents etc.
 
Additional Manufacturer Narrative
Additional information: investigation summary: the device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported condition.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.All associated lot documentation was carefully reviewed.No issues or discrepancies were found related to the reported complaint.No non-conformities nor deviations related to leak or issue in the balloon were reported for this lot.Sample analysis could not be performed because no photo or samples were available for evaluation.The complaint will be reopened if a sample is received later.The reported condition could not be confirmed.Based on the present information, the reported condition could not be confirmed as related to the manufacturing process.The root cause could not be determined.No action plan could be determined.The current process controls are executed in accordance with product specifications to meet quality acceptance criteria.The manufacturing site will continue to monitor the process, customer complaints and feedback notifications for any adverse trends that require immediate attention.In case of a repeated issues and/or recurrence, a new investigation for the specific events would be carried out for each case.This complaint will be used for tracking and trending purposes.
 
Additional Manufacturer Narrative
H3 sample evaluation.The device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported condition.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.All associated lot documentation was carefully reviewed.No issues or discrepancies were found related to the reported complaint.No non-conformities nor deviations related to leak or issue in the balloon were reported for this lot.One decontaminated nutriport balloon was received for evaluation.The visual inspection was performed according to procedure.In addition, a functional test was performed.A leak was observed in the balloon.The reported condition is confirmed.A supplier corrective action request (scar) was generated to the balloon supplier.Corrective and preventative action will be taken by the supplier through the scar.This complaint will be used for tracking and trending purposes.

Brand Name
BALLOON SLG 14 FR X 1.2 CM
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183840
MDR Report Key12984675
Report Number9612030-2021-03118
Device Sequence Number17461581
Product Code KNT
UDI-Device Identifier10884521010635
UDI-Public10884521010635
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number714120
Device Catalogue Number714120
Device Lot Number1812883764
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer11/24/2021
11/24/2021
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/20/2022
04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown